Alert archive / Louisiana / Flash Flood Warnings in 2013
Flash Flood Warning 59, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at May 1, 2013, 3:45 PM CDT for 5 parishes in Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2013, 3:45 PM CDT (20:45 UTC)
- Expired
- May 1, 2013, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 144 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 623 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017
WGUS54 KJAN 012045
FFWJAN
LAC041-065-067-083-107-012345-
/O.NEW.KJAN.FF.W.0059.130501T2045Z-130501T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT WED MAY 1 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
SOUTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
SOUTHERN MOREHOUSE PARISH IN NORTHEAST LOUISIANA...
NORTHEASTERN RICHLAND PARISH IN NORTHEAST LOUISIANA...
NORTHERN TENSAS PARISH IN NORTHEAST LOUISIANA...
* UNTIL 645 PM CDT
* AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
HOLLY RIDGE TO NEWLIGHT TO LAKE BRUIN MOVING NORTH AT 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWELLTON...BAKERS...WARDEN AND DELHI
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL TWO TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3272 9163 3267 9164 3266 9160 3258 9159
3258 9150 3233 9138 3209 9117 3192 9118
3190 9121 3211 9156 3232 9163 3272 9195
$$
BKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 1, 3:27 PM CDT, 18 minutes earlier.
Area forecast discussion, May 1, 3:27 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 327 PM CDT WED MAY 1 2013 .DISCUSSION...TONIGHT THROUGH FRIDAY NIGHT...SHOWERS AND STORMS ARE ONGOING ACROSS THE ENTIRE FORECAST AREA THIS AFTERNOON. ALL OF THIS REMAINS THE RESULT OF AN UPPER LEVEL LOW SPINNING ACROSS CENTRAL LOUISIANA WHILE MEANDERING VERY SLOWLY TO THE SOUTHEAST. WHILE SHOWER ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE OVERNIGHT HOURS...THUNDERSTORMS ARE EXPECTED TO BECOME LESS NUMEROUS THROUGH THE EVENING AS DAYTIME HEATING WANES. THE PRIMARY CONCERN FOR THE REMAINDER OF TODAY INTO TONIGHT FROM CONVECTION REMAINS THAT OF LOCALLY HEAVY RAINFALL AS DEEP MOISTURE REMAINS OVER THE REGION. THIS COULD RESULT IN LOCALIZED FLASH FLOODING DUE TO INTENSE RAINFALL RATES BETWEEN 1-2 INCHES IN A SHORT AMOUNT OF TIME...AS WELL AS STORMS REPEATEDLY TRAINING ACROSS THE SAME LOCATIONS. THIS POTENTIAL WILL CONTINUE TO BE MENTIONED IN THE HWO THROUGH TONIGHT. TO A LESSER EXTENT...AND ONE THAT WILL CURRENTLY BE LEFT OUT OF THE HWO...IT'S NOT OUT OF THE REALM OF POSSIBILITIES THAT A STRAY STORM OR TWO COULD PRODUCE HAIL TO THE SIZE OF PENNIES...ALONG WITH GUSTY WINDS AROUND 30 MPH LATE THIS AFTERNOON INTO THIS EVENING...PARTICULARLY ACROSS SOUTHEAST MISSISSIPPI. GOOD RAIN CHANCES CONTINUE ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT AS THE UPPER LOW SLOWLY SINKS FURTHER SOUTHEAST AND EVENTUALLY EMERGING INTO THE NORTH CENTRAL GULF OF MEXICO. THAT SAID...I DON'T BELIEVE ACTIVITY WILL BE AS ORGANIZED AS IT HAS BEEN TODAY AS SOME SLIGHTLY DRIER AIR ALOFT WORKS IT'S WAY INTO THE REGION UNDER A MORE EASTERLY FLOW. STILL...A GOOD COVERAGE OF SHOWERS AND STORMS IS EXPECTED THROUGH THE COURSE OF THE DAY...ESPECIALLY DURING THE AFTERNOON HOURS WHEN DAY TIME HEATING IS FACTORED INTO THE EQUATION. THEN AS FAR AS TEMPERATURES ARE CONCERNED...I DIDN'T STRAY FAR FROM GUIDANCE. CONVECTION AND CLOUDS SHOULD AGAIN LIMIT HEATING THURSDAY AS HIGHS STRUGGLE TO CLIMB OUT OF THE MIDDLE 70S. THEN FOR LOWS TONIGHT AND THURSDAY NIGHT...CLOUD COVER SHOULD KEEP TEMPERATURES ON THE MILD SIDE AS THEY ONLY SLIP INTO THE LOW TO MID 60S. FRIDAY INTO FRIDAY NIGHT...A STRENGTHENING UPPER LEVEL TROUGH WILL DIG SOUTH INTO THE SOUTHERN PLAINS STATES FRIDAY...EVENTUALLY BECOMING A CUT OFF UPPER LOW. THIS WILL CAUSE A SURFACE LOW TO DEVELOP...WHICH IN TURN WILL DRAG A COLD FRONT THROUGH THE CWA FRIDAY INTO FRIDAY NIGHT...AGAIN KEEPING GOOD CHANCES FOR SHOWERS AND STORMS ACROSS THE FORECAST AREA DURING THOSE PERIODS. RAIN CHANCES ARE CURRENTLY EXPECTED TO GRADUALLY COME TO AN END FROM WEST TO EAST AS THE FRONT PUSHES THROUGH OVERNIGHT...WITH A NOTICEABLY COOLER DRIER AIRMASS ADVECTING INTO THE REGION. THE LONG TERM PORTION OF THE FORECAST WILL REMAIN UNCHANGED THIS AFTERNOON AS SOME UNCERTAINTY EXISTS WITH HOW THINGS WILL EXACTLY PAN OUT SATURDAY THROUGH THE MIDDLE OF NEXT WEEK. THEREFORE...THE PREVIOUS FORECAST DISCUSSION FOLLOWS BEGINNING WITH SATURDAY. /19/ SATURDAY THROUGH NEXT WEDNESDAY...THE GFS AND EURO HAVE DIFFERED OVER THE PAST FEW RUNS...THE GFS PUSHING THE UPPER LOW MUCH FARTHER SWD INTO THE MID/LWR MS VALLEY THIS WEEKEND WHILE THE EURO KEPT THE LOW CENTER FARTHER NWD AND RAPIDLY PIVOTED THE SYSTEM OUT TO THE NE. THE LATEST EURO RUN IS NOW SPLITTING THE SYSTEM INTO TWO CENTERS... ONE LIFTING RAPIDLY OUT TO THE N AND THE SECOND DIGGING INTO MS BY SUNDAY...EVEN FARTHER SWD THAN THE GFS HAS BEEN ADVERTISING. THE FORECAST WILL FOLLOW THE MORE CONSISTENT GFS RUNS FOR NOW...TRACKING THE UPPER LOW INTO THE MID SOUTH REGION AND MOVING IT TO OUR NE FOR MONDAY. AS THE MODELS COME TO A BETTER CONSENSUS ON THE SWD PROGRESSION OF THE UPPER LOW THEY ARE ALSO COMING INTO BETTER AGREEMENT THAT A COOLER AIR MASS WILL BE ON TAP FOR THE ARKLAMISS THIS WEEKEND. TEMPERATURES WILL REMAIN DIFFICULT TO PIN DOWN IN THE EXTENDED PERIOD AND WILL DEPEND GREATLY ON THE EVENTUAL EVOLUTION OF THE UPPER LOW TRACK. MEX MOS GUIDANCE HAS BEEN FOLLOWED FOR THIS PACKAGE...SWINGING A LITTLE COOLER THAN LAST NIGHTS RUN FOR THE WEEKEND WITH A WARM UP FOR EARLY NEXT WEEK. /03/ && .AVIATION...SHOWERS AND THUNDERSTORMS ARE MOVING NORTHWEST ACROSS THE AREA AND THIS WILL CONTINUE THROUGH TONIGHT AS A SLOW MOVING UPPER LOW TRACKS ACROSS SOUTHEAST LOUISIANA INTO THURSDAY. EXPECT A MIX OF VFR/MVFR CONDITIONS AT ALL TAF SITES THROUGH TONIGHT AS SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA. IFR CONDITIONS CAN BE EXPECTED WITHIN THE AERODROME WITH THE MOST INTENSE CONVECTION. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 74 61 64 / 100 67 64 54 MERIDIAN 61 73 62 71 / 100 65 60 71 VICKSBURG 64 75 58 63 / 100 62 64 39 HATTIESBURG 65 77 64 72 / 100 67 62 52 NATCHEZ 63 76 55 59 / 100 61 55 35 GREENVILLE 64 73 59 63 / 84 65 79 54 GREENWOOD 63 73 62 64 / 90 66 74 66 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/17
Hazardous weather outlook, May 1, 1:18 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 118 PM CDT WED MAY 1 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021830- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 118 PM CDT WED MAY 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A SLOW MOVING AREA OF LOW PRESSURE WILL MOVE ACROSS SOUTHEAST LOUISIANA TO THE MISSISSIPPI GULF COAST BY EARLY THURSDAY. PERIODS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON INTO TONIGHT. AREA RADARS HAVE SHOWED THAT RAINFALL AMOUNTS OF AROUND A HALF INCH TO LOCALLY TWO TO FOUR INCHES HAVE FALLEN OVER THE ARKLAMISS AS OF THIS AFTERNOON. EXPECT LOCALLY HEAVY RAINFALL THROUGH TONIGHT AS AN ADDITIONAL TWO TO LOCALLY THREE INCHES CAN BE EXPECTED. THIS MAY PRODUCE SOME ISOLATED FLASH FLOODING ISSUES AS WELL AS SOME LIMITED RISES IN SMALL CREEKS...STREAMS AND LOW LYING AREAS IN WATER LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL NOT BE NEEDED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, May 1, 1:59 PM CDT, 1 hour 46 minutes before
MSZ063-064-072-073-011930- MARION MS-LAWRENCE MS-LAMAR MS-JEFFERSON DAVIS MS- 159 PM CDT WED MAY 1 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 159 PM CDT WED MAY 1 2013 ...STRONG THUNDERSTORM OVER EASTERN MARION COUNTY... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF PINEBUR AT 159 PM CDT...MOVING NORTHWEST AT 15 MPH. PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS...WEST CENTRAL LAMAR...EXTREME SOUTHEASTERN LAWRENCE AND MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3136 9004 3149 8979 3117 8961 3108 8979 TIME...MOT...LOC 1859Z 148DEG 11KT 3120 8975
Special weather statement, May 1, 3:11 PM CDT, 34 minutes before
MSZ061-012040- FRANKLIN MS- 311 PM CDT WED MAY 1 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 311 PM CDT WED MAY 1 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF KIRBY AT 311 PM CDT...MOVING NORTH AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN WESTERN FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3140 9099 3161 9110 3161 9086 3146 9080 TIME...MOT...LOC 2011Z 159DEG 11KT 3152 9093 BK
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 3:47 PM CDT | Special Weather Statement | JAN | Franklin | 33 min |
Nearby
Flash Flood Warnings in Louisiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.